MAUDE Adverse Event Report: BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 1MM(H); DENTAL ABUTMENT SCREW

BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 1MM(H); DENTAL ABUTMENT SCREW
Model Number ILPC341U
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that low profile abutment fractured at the screw of the abutment while taking measures.A portion remained inside the implant and implant was removed.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One certain low profile one-piece abutment 3.4mm(d) x 1mm(h) (ilpc341u) and one 3i t3 non-platform switched tapered implant 3.25 x 13mm (bost3213) were returned for investigation.Visual evaluation of the as returned abutment identified fractured abutment screw at threads and inside implant.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Pre-existing conditions noted on the per were high bone density - type i.The reported device had been placed on tooth 32 (fdi).Placed on a previously alloplastic site.Dhr review for the lot (2022070037) had revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2022070037) for similar events (complaint category keywords: fracture: screw) and no other complaint was identified.Therefore, based on the available information, device malfunction (fracture screw) did occur, and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 1MM(H)
Common Device Name
DENTAL ABUTMENT SCREW
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15535619
Report Number0001038806-2022-01497
Device Sequence Number12724756
Product Code DZE
UDI-Device Identifier00844868021117
UDI-Public(01)00844868021117(17)270727(10)2022070037
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K092341
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberILPC341U
Device Catalogue NumberILPC341U
Device Lot Number2022070037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOST3213 LOT 2022030636
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale